Alert archive / New York / Lake Effect Snow Advisories in 2007
Lake Effect Snow Advisory 24, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow advisory at Nov 15, 2007, 12:21 PM EST for Erie County, Wyoming County, New York. It took effect at Nov 15, 2007, 7:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2007, 12:21 PM EST (17:21 UTC)
- In effect from
- Nov 15, 2007, 7:00 PM EST
- Expired
- Nov 16, 2007, 4:19 AM EST
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
Counties Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 31 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Nov 15, 11:53 AM EST, 28 minutes earlier.
Area forecast discussion, Nov 15, 11:53 AM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1153 AM EST THU NOV 15 2007
.SYNOPSIS...
A COLD FRONT THAT BROUGHT PERIODS OF RAIN TO MOST OF WESTERN AND
CENTRAL NEW YORK WILL SLIDE OFF THE EAST COAST THIS AFTERNOON.
COLDER AIR FILTERING IN BEHIND THE FRONT WILL CAUSE THE RAIN TO MIX
WITH SNOW SHOWERS ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN TIER
LATER THIS AFTERNOON. AS EVEN COLDER AIR BUILDS ACROSS OUR AREA
TONIGHT AND FRIDAY...LAKE EFFECT SNOW WILL DEVELOP SOUTHEAST OF LAKE
ERIE AND LAKE ONTARIO. EXPECT THE SNOWS TO WEAKEN GRADUALLY FRIDAY
NIGHT AND SATURDAY AS HIGH PRESSURE BUILDS ACROSS THE EASTERN LAKES.
TEMPERATURES WILL REMAIN IN THE UPPER 30S TO LOW 40S FOR HIGHS
THROUGH THE REST OF THE WEEK BEFORE A SLIGHT WARM UP GETS UNDERWAY
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE MOVING EAST ALONG THE SLOW MOVING COLD FRONT...PUSHING
THROUGH CENTRAL NY/PA EARLY THIS MORNING...IS GENERATING AN AREA OF
LIGHT TO MODERATE RAIN ACROSS WESTERN NEW YORK AND THE GENESEE
VALLEY. THE AREA OF RAIN WILL CONTINUE TO ADVANCE SLOWLY TO THE EAST
THIS MORNING AS THE LOW AND TRAILING COLD FRONT MOVE INTO NEW
ENGLAND. THEREFORE...EXPECT THE STEADIER RAIN TO TAPER OFF FROM WEST
TO EAST FOR AWHILE THIS MORNING BEFORE MORE SHOWERS SPREAD EAST
ACROSS THE AREA DURING THE AFTERNOON AS THE APPROACHING UPPER LEVEL
TROUGH PUSHES EAST ACROSS NEW YORK STATE.
THIS MORNINGS RELATIVELY MILD TEMPERATURES WILL BE FOLLOWED BY
SLOWLY FALLING OR STEADY READINGS DURING THE AFTERNOON AS 850 MB
TEMPERATURES COOL THROUGHOUT THE DAY...REACHING ABOUT -5C IN THE FAR
WEST BY EVENING. BASED ON THIS TREND...WILL STILL MENTION A
POSSIBILITY OF SNOW MIXING WITH RAIN ACROSS THE HIGHER ELEVATIONS OF
THE SOUTHERN TIER DURING THE AFTERNOON...BUT LITTLE OR NO
ACCUMULATION IS EXPECTED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
AS THE FRONT AND ACCOMPANYING SURFACE LOW SLIDE FARTHER TO THE EAST
TONIGHT...NOTICEABLY COLDER AIR WILL ADVECT INTO OUR AREA. THIS WILL
CAUSE ANY LINGERING RAIN SHOWERS TO CHANGEOVER TO SNOW SHOWERS
BEFORE MIDNIGHT. WITH 850 MB TEMPS FORECAST TO DIP TO ABOUT -10C BY
FRIDAY MORNING...EXPECT NARROW BANDS OF LAKE EFFECT SNOW TO SET UP
SOUTHEAST OF BOTH LAKES. WITH A PREDOMINANT NORTHWEST FLOW...THE
STEADIEST LAKE SNOWS WILL LIKELY SET UP ACROSS NORTHWEST PA/FAR
NORTHEAST OHIO...AND MAYBE FAR WESTERN CHAUTAUQUA COUNTY.
HOWEVER...AS IS OFTEN THE CASE WITH NORTHWEST FLOW EVENTS...WE WILL
HAVE TO TAKE INTO ACCOUNT THE ADDED INFLUENCE OF THE UPSLOPE FLOW
ACROSS THE ORTHOGONAL FACING RIDGES. THUS...ACCUMULATING SNOWS WILL
LIKELY EXTEND FARTHER NORTH INTO CHAUTAUQUA COUNTY AND WESTERN
CATTARAUGUS COUNTY.
AS THE DEEPENING NEW ENGLAND LOW LIFTS NORTH ACROSS THE CANADIAN
MARITIMES ON FRIDAY...THE BOUNDARY LAYER WINDS WILL SHIFT MORE TO
THE WEST NORTHWEST. THIS WILL ALLOW THE LAKE SNOW TO SHIFT FARTHER
TO THE NORTH AND EAST WITH MORE ACCUMULATIONS EXPECTED. WITH A DEEP
LAYER OF MOISTURE IN PLACE AND ADEQUATE SNOW GROWTH...WOULD NOT BE
SURPRISED TO SEE TOTAL ACCUMULATIONS APPROACH ONE FOOT BY FRIDAY
EVENING ACROSS THE HIGHER RIDGES OF CHAUTAUQUA AND CATTARAUGUS
COUNTIES. AS A RESULT...WE WILL GO WITH A LAKE EFFECT SNOW WATCH FOR
TONIGHT AND FRIDAY FOR THESE TWO COUNTIES.
OFF LAKE ONTARIO...THE SHORTER NORTHWEST FETCH WILL HELP TO KEEP
ACCUMULATIONS DOWN TONIGHT. THE SNOW MAY PICK UP ON FRIDAY AS THE
FETCH INCREASES AS THE STEERING WINDS BACK A LITTLE MORE TO THE
WEST. ACCUMULATIONS MAY APPROACH ADVISORY LEVELS FROM EASTERN MONROE
TO OSWEGO COUNTIES IF AN UPSTREAM CONNECTION TO GEORGIAN BAY AND
LAKE HURON IS ESTABLISHED. WILL WAIT FOR ONE MORE MODEL RUN BEFORE
ISSUING ANY HEADLINES FOR OUR LAKE ONTARIO COUNTIES. THE NORTHWEST
UPSLOPE FLOW WILL PRODUCE SOME ACCUMULATIONS ACROSS THE HIGHER
ELEVATIONS EAST OF LAKE ONTARIO...BUT ACCUMULATIONS ARE EXPECTED TO
REMAIN UNDER THE CRITERIA FOR AN ADVISORY AT THIS TIME.
AN INCREASE IN LOW LEVEL SHEAR AND DRIER AIR ADVECTING IN FROM THE
WEST WILL CAUSE THE LAKE SNOWS WEAKEN GRADUALLY FRIDAY
NIGHT...ESPECIALLY OFF LAKE ERIE.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE SLIDING BY TO THE SOUTH WILL BRING A GOOD CHANCE OF
PRECIPITATION ON SATURDAY...WHICH SHOULD BE MAINLY IN THE FORM OF
RAIN WITH TEMPERATURES RISING INTO THE LOW 40S...BUT HIGHER
ELEVATIONS COULD SEE SEVERAL INCHES...WITH MINOR TEMPERATURE
VARIATIONS PROVIDING LARGE VARIATIONS IN AREAL SNOW COVER.
DIRTY HIGH PRESSURE WITH QUITE COOL TEMPERATURES THEN FOLLOWS ON
SUNDAY AND BUILDS SOUTHWARD...BUT WITH ONLY LOW CHANCE POPS ALONG
SOUTH SHORE OF LAKE ONTARIO...OTHERWISE A DRY BUT COLD DAY WITH
LOW LEVEL NORTHEAST FLOW. THE HIGH PERSIST ON MONDAY, BUT WITH
ENOUGH TEMPERATURE MODERATION AND SUBSIDENCE TO LOWER THE THREAT
OF LAKE ENHANCEMENT. THERE IS CONSIDERABLE SPREAD IN THE GFS
ENSEMBLE SOLUTIONS FOR TUESDAY AND WEDNESDAY WITH THE OPERATIONAL
MEMBER SHOWING WARMING WITH AN WARM FRONT, WHICH COULD JUST
POSSIBLY NEVER GET HERE. WE HAVE LEFT IT RAIN OR SNOW AT TIMES OF
LOWER TEMPERATURES AT THIS TIME DUE TO THE UNCERTAINTY OF THE
FRONTAL LOCATIONS. THE GFS SHOWS A GOOD WARM UP ON THE BUSY TRAVEL
WEDNESDAY BEFORE THANKSGIVING, BUT LATER RUNS MAY HAVE OTHER
THINGS IN MIND.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
RAIN WITH AREAS OF MVFR CEILINGS, ASSOCIATED WITH LOW PRESSURE
ALONG THE ATLANTIC COAST, WILL RETREAT EAST LATE THURSDAY
AFTERNOON. MEANWHILE DEEPENING COLD AIR WILL BRING DEVELOPING LAKE
EFFECT CLOUDS AND PRECIPITATION OFF FIRST LAKE ERIE THIS AFTERNOON,
THEN OFF LAKE ONTARIO TONIGHT. GENERAL VFR CONDITIONS WILL LOWER
TO AREAS OF MVFR CEILINGS, WITH SOME IFR OR LIFR CONDITIONS IN
HEAVIER SNOW BANDS, MAINLY TO THE SOUTHEAST OF LAKE ERIE. THE LAKE
SNOWS SHOULD DEVELOP OFF LAKE ONTARIO LATER TONIGHT...MAINLY
BETWEEN ROCHESTER AND SYRACUSE. IN THE NORTHWEST FLOW THERE IS A
CHANCE OF SNOW SHOWERS WITH IFR CONDITIONS DEVELOPING ANYWHERE TO
THE SOUTHEAST OF THE LAKES LATE TONIGHT AND FRIDAY.
A THREAT OF MIXED PRECIPITATION WILL CONTINUE INTO
SATURDAY...MAINLY RAIN AND MVFR CEILINGS SATURDAY AS LOW PRESSURE
MOVES BY TO THE SOUTH. HIGH PRESSURE BUILDING INTO THE GREAT
LAKES WILL BRING VFR CONDITIONS SUNDAY AND MONDAY.
&&
.MARINE...
INCREASING WEST THEN NORTHWEST WINDS WILL BRING MUCH COLDER AIR
IN THE WAKE OF RETREATING COLD FRONT TODAY. SMALL CRAFT ADVISORIES
HAVE BEEN ISSUED FOR THE NEARSHORES OF LAKE ONTARIO AND LAKE ERIE.
LOOKING AHEAD...THE STRONG WINDS SHOULD CONTINUE INTO FRIDAY NIGHT,
THEN A WEAK LOW WILL BRING SUBSIDING WINDS SATURDAY, FOLLOWED BY
MODERATE WINDS AROUND HIGH PRESSURE INTO EARLY NEXT WEEK.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM 7 PM EST THIS EVENING THROUGH
FRIDAY AFTERNOON FOR NYZ019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST FRIDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 6 PM EST FRIDAY FOR
LOZ042>044.
&&
SYNOPSIS...TJP
NEAR TERM...TJP
SHORT TERM...TJP
LONG TERM...APB
AVIATION...APB
MARINE...APBHazardous weather outlook, Nov 15, 5:15 AM EST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 515 AM EST THU NOV 15 2007 NYZ001>008-010>014-021-085-161015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-ALLEGANY- SOUTHERN ERIE- 515 AM EST THU NOV 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-161015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 515 AM EST THU NOV 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-161015- CHAUTAUQUA-CATTARAUGUS- 515 AM EST THU NOV 15 2007 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 4:23 AM EST | Lake Effect Snow Watch | BUF | Cattaraugus, Chautauqua | 8 hr |
| Nov 15, 12:21 PM EST | Lake Effect Snow Warning | BUF | Cattaraugus, Chautauqua | 27 hr |
Nearby
Lake Effect Snow Advisories in New York, 2007Every lake effect snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.